Gas problem- help needed

New Topic Post Reply Printable Version
[ << Previous Thread | Next Thread >> ]

New Member

Date Joined Aug 2007
Total Posts : 1
   Posted 8/22/2007 3:58 PM (GMT -6)   
I immediately started having IBS symptoms after taking in some herbal medicine about 4 yrs ago. I am still stuck with this Gas problem. I am a student and need some help; i can't concentrate in class; don't get into public places.......please help me...i'm a young man of 26....
Edited because of content... please read forum rules... thank you, dbab

Post Edited By Moderator (dbab) : 8/22/2007 3:04:38 PM (GMT-6)

Veteran Member

Date Joined Jan 2004
Total Posts : 4151
   Posted 8/22/2007 4:10 PM (GMT -6)   
hi benslimmyb,

Sorry I had to edit your post, but one thing mentioned violated forum rules. Gas problems are horrible. I'm assuming that you have tried the OTC stuff out there and not having any luck. Have you tried charcoal tablets? For some this helps better than the Gas-X or Beano products. There are certain foods that cause more gas than others so you may want to google foods that cause gas. Gas produces when your body digests certain foods, foods high in sugar can cause extra gas as its the bacteria that releases during digestion. I'm sure others will be along to give more info.
Co-Moderator ~ IBS Forum
Co-Moderator ~ Lupus Forum 
Dx: IBS 1989, Diverticulosis 2004, Idiopathic Acute Colitis 2006, UCTD 2007
Meds: Plaquenil 400mg, Chlorzoxazone 500mg, Lyrica 50mg, Protonix 40mg, Naproxen 1000mg, Klonopin PRN, Miralax 17g, Supplements

Veteran Member

Date Joined Jul 2007
Total Posts : 706
   Posted 8/22/2007 4:38 PM (GMT -6)   

You say bacteria produce the gas. Is this the good bacteria that you have in your gut or the bad bacteria that live there that produce the gas. If its the bad bacteria that produce the gas is it a matter of killing these off?

15 mg Pred (yuck!)
2400 mg Asacol + 500mg suppositories as needed
Digestive Enzymes
Probiotics + Bio Yougurt
1000mg Fish Oils a day
Aloe Vera
Anti Fungal Supplements & Caprylic Acid
Nexium 20mg a day
No Stress  and a positive attitude (mostly!)

Regular Member

Date Joined Mar 2003
Total Posts : 185
   Posted 8/22/2007 4:47 PM (GMT -6)   
You can take simethicone for the gas with no added experience of getting diarrhea from it.


Veteran Member

Date Joined Jun 2005
Total Posts : 2976
   Posted 8/22/2007 5:02 PM (GMT -6)   
Bad bacteria is what produces excess gas (all bacteria produce gas, but when you are in balance, they produce normal amounts which don't strain your system). The simpliest thing to do is to usually to put more good bacteria in your guts to drive the bad out.

BUT you are already taking a lot of probiotics, so driving out bad bacteria should, hopefully, have already been done (unless you just started them). That means that either your problem isn't from a bacteria or it's from the probiotics themselves. Yes, they can give you gas. And while it's usual for your body to adjust and quit producing extra gas after about a week, sometimes people don't adjust. I can't remember who it is on this board that always gets gas when taking acidophilus. I, on the other hand, have never gotten over the gas problems caused by Culturelle.

If you've been on the probiotic supplements, yogurt and acidophillus milk a while now (long enough that you should have adjusted), stop them all and see what happens.

You're also taking some other stuff there that might also be causing excess gas. Maybe the fish oil, maybe the anti-fungal stuff, maybe the digestive enzymes, maybe the Nexium, maybe even the aloe vera. If going off the probitoics doesn't help, try rotating off one of the other things (one thing at a time) for a week or two and see if that helps (ask your doctor what you can substitute for the Nexium while you go off it to see if it's causing your gas). Just because the gas problem started long before you started taking a med doesn't mean that that med's not causing it (maybe it would have went away on its own otherwise), or that it's not making your existing situation worse.

If none of that helps, ask your GI for a breathalyzer test to check to see if you have a bad bacteria problem. Sometimes certain ones are nearly impossible to dislodge with probiotics alone, and they will require treatment with antibiotics. But I'd look to your medicine list first, as the chances are higher that it's something there causing it; gas and altered bowel movements are VERY common side effects for meds and supplements (and I think Nexium is especially heavy on those).

And, may I surmise from your taking aloe vera and suppositories that you have a constipation problem? If so, then you need to stop the calcium immediately, unless you've been ordered to take it by a doctor for some reason. Calcium naturally constipates. If you have to take it (like for bone loss), then try getting a brand with a high manesium content, as magnesium is a natural laxative they put in the calcium to keep it from constipating people (it's also necessary to help you absorb it). Caltrate 600 w/vitamin D is the absolute worst thing a constipated person can take; it's what we all recommend for people with D because it has very little magnesium and so is very constipating (what you need if you have D). And, I don't know if you eat them, but bananas are also quite constipating. And a dehydrated banana chip... nothing will dry you up faster!
New Topic Post Reply Printable Version
Forum Information
Currently it is Sunday, October 23, 2016 3:10 AM (GMT -6)
There are a total of 2,710,432 posts in 298,895 threads.
View Active Threads

Who's Online
This forum has 153439 registered members. Please welcome our newest member, canmcdfw.
186 Guest(s), 2 Registered Member(s) are currently online.  Details
Brian74, Maraki

Follow on Facebook  Follow on Twitter  Follow on Pinterest

©1996-2016 LLC  All rights reserved.

Advertise | Privacy Policy & Disclaimer